Q:

What are some side effects of using denture adhesive?

A:

Quick Answer

Some denture adhesives, including pastes, powders or adhesive pads, contain zinc, which may lead to neuropathy, a type of nerve damage, in the hands, feet, legs or arms. Individuals who overuse denture adhesives, take mineral supplements, and eat foods rich in zinc may experience zinc-related injuries.

Continue Reading

Full Answer

Symptoms of neuropathy can include weakness, diminished mobility and increasing inability to move the arms and hands. There could also be inexplicable pain, stumbling, falling, loss of balance or changes in gait when walking. Symptoms from zinc poisoning tend to appear gradually over a period of several weeks.

The FDA recommends that denture adhesive users follow instructions to avoid adverse side effects, and to stop using the product and seek medical attention if side effects do occur.

Learn more about Dental

Related Questions

Explore